MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305903
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: piston syringe.Medical device type: fmf.Medical device expiration date: unknown.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980580 (syringe).Pma / 510(k)#: k951254 (needle).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that 2 attached needles on the bd safetyglide¿ insulin syringes were broken.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "needle broken".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10/d11: concomitant medical products: device available for eval yes.D10/d11: concomitant medical products: returned to manufacturer on: 2021-01-05.H6: investigation summary: two opened 3ml safetyglide combos in blister packs from batch 9360282 (p/n 305905) were received and evaluated.It was observed both hubs of the needle assemblies had large cracks extending from the opening past the connection of the safety shield.The damage was rejectable per product specification.Potential root cause for cracked hub defect is associated with the needle supplier¿s manufacturing process.The samples and photos were forwarded to the needle supplier for further evaluation and investigation.Potential root cause is that while assembling the needle hub into the assembly fixture, the needle hub was not properly centered inducing the crack observed in the samples.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect h3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10973454
Report Number1213809-2020-00880
Device Sequence Number16968894
Product Code FMI
UDI-Device Identifier30382903059035
UDI-Public30382903059035
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305903
Device Catalogue Number305903
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1